Minnesota, 2005Tornadoes and Flash Flooding in Minnesota, June 29, 2005
June 29, 2005 · NWS MPX · 71 events in 26 counties and zones
31 thunderstorm wind, 27 hail, 3 funnel cloud, 3 flash flood, 3 tornado, 3 lightning, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 71
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 29, 2:33 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 29, 2:33 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 AM CDT WED JUN 29 2005
.DISCUSSION...TODAY THROUGH FRIDAY NIGHT
THE MAIN FORECAST CHALLENGE IS SEVERE WEATHER POTENTIAL TODAY AND
THIS EVENING.
EARLY THIS MORNING...CONVECTION WAS DEVELOPING AHEAD AND IN THE
VICINITY OF TWO FRONTAL BOUNDARIES. TSRAS WERE DEVELOPING ALONG THE
NOSE OF LOW LEVEL JET...OVER THE DAKOTAS AND NORTHERN IOWA. TSRA
COULD MOVE INTO WESTERN AND SOUTHERN MN THIS MORNING...BEFORE
DIMINISHING AND LIFTING OVER CENTRAL AND NORTHERN MN DURING THE DAY.
SIGNIFICANT STRONG LOW PRESSURE TROUGH FOR THIS TIME OF YEAR...WILL
MOVE INTO THE NORTHERN PLAINS TODAY WITH SURFACE LOW PRES AREA
ASSOCIATED WITH THE UPPER LEVEL SYSTEM TO STRENGTHEN OVER EASTERN
NORTH DAKOTA BY 00Z THIS EVENING.
BY MID AFTERNOON...AIRMASS SHOULD DESTABLIZED OVER MUCH OF FORECAST
AREA. CONVECTIVE PARAMETERS ARE FAVORABLE FOR HP SUPERCELLS WITH
MEAN LAYER CAPES OVER 2000 J/KG...ZERO TO 6KM WIND SHEAR OVER 40
KNOTS, AND VGPS GREATER THAN .30 OVER A BIG CHUCK OF CENTRAL INTO
EAST CENTRAL MN. THE MAIN SEVERE THREAT IN THESE AREAS ARE LARGE
HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. LATER THIS
EVENING...A MESOSCALE CONVECTIVE COMPLEX COULD DEVELOP INTO
DERECHO...WITH THE PRIMARY SEVERE THREAT DAMAGING WINDS OVER
PORTIONS OF WEST CENTRAL WISCONSIN.
NAM MODEL SWEEP THE COLD FRONT THROUGH MUCH OF MN COUNTIES BY
MIDNIGHT TONIGHT AND THROUGH WEST CENTRAL WISCONSIN BY THURSDAY
MORNING. SOME SHOWERS OR ISOLATED THUNDERSTORMS BEHIND THE FRONT
THEN TURNING WINDY AND COOLER.
DRY AND MUCH COOLER ON FRIDAY AS UPPER RIDGE BUILDS OVER THE
NORTHERN PLAINS.
LONGER TERM...SATURDAY THROUGH TUESDAY
THE 29/00Z GFS IS STILL ON TRACK WITH LOW PRESSURE SYSTEM
APPROACHING OUR COUNTY WARNING AREA SATURDAY. A SURFACE FRONT IS
STILL SCHEDULED TO MOVE ACROSS CENTRAL MINNESOTA SUNDAY AND WEST
CENTRAL WISCONSIN SUNDAY NIGHT. WILL STAY THE COURSE WITH A CHANCE
OF SHOWERS AND THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT. MONDAY
AND TUESDAY ARE SHAPING UP TO BE DRY. WESTERLY FLOW BEHIND THE LOW
PRESSURE SYSTEM MONDAY IS EXPECTED TO PRECEDE A RIDGE OF HIGH
PRESSURE MONDAY NIGHT AND TUESDAY.
.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.
&&
Hazardous weather outlook, Jun 29, 4:10 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 AM CDT WED JUN 29 2005
MNZ047-048-054>056-064-073-301100-
CHIPPEWA-LAC QUI PARLE-POPE-REDWOOD-STEVENS-SWIFT-YELLOW MEDICINE-
510 AM CDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF
SEVERE STORMS TODAY. STORMS WILL DEVELOP ALONG AND NORTH OF A WARM
FRONT THAT WILL MOVE FROM SOUTH TO NORTH ACROSS THE AREA LATE THIS
MORNING AND EARLY THIS AFTERNOON. THE MAIN THREAT OF SEVERE WEATHER
WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY DOWNPOURS. AN ISOLATED
TORNADO IS ALSO POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY.
MNZ041>045-049>053-057>063-065>070-074>078-082>085-091>093-
WIZ014>016-023>028-301100-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-
SIBLEY-ST CROIX-STEARNS-STEELE-TODD-WASECA-WASHINGTON-WATONWAN-
WRIGHT-
510 AM CDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER INDICATES THAT THERE IS A MODERATE RISK
OF SEVERE STORMS TODAY AND THIS EVENING. STORMS WILL DEVELOP ALONG
AND NORTH OF A WARM FRONT THAT WILL MOVE FROM SOUTH TO NORTH
ACROSS THE AREA THIS AFTERNOON AND EVENING. THE MAIN THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES.
HEAVY DOWN POURS ARE ALSO LIKELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
Event by event
31 thunderstorm wind, 27 hail, 3 funnel cloud, 3 flash flood, 3 tornado, 3 lightning, 1 heavy rain. Local standard time, as filed.
Hail, Meeker
- When
- June 29, 7:28 AM CST
- Where
- Meeker County, 5 mi SSW of Watkins
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.300, -96.933
Penny sized hail fell at Clear Lake.
Thunderstorm Wind, Stevens
- When
- June 29, 4:10 PM CST
- Where
- Stevens County, Morris
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.817, -94.150
Thunderstorm Wind, Swift
- When
- June 29, 4:25 PM CST
- Where
- Swift County, 3 mi N of Holloway
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.100, -93.533
Hail, Swift
- When
- June 29, 4:25 PM CST to 4:30 PM CST
- Where
- Swift County, 3 mi N of Holloway
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.833, -94.433
Thunderstorm Wind, Pope
- When
- June 29, 4:42 PM CST
- Where
- Pope County, 2 mi N of Cyrus
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 44.167, -94.017
The fire department estimated a wind gust of 60 to 70 MPH.
Thunderstorm Wind, Pope
- When
- June 29, 5:05 PM CST
- Where
- Pope County, 3 mi NW of Lowry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 43.817, -94.167
A wind gust of 60 MPH was estimated by the fire department at the intersection of Highway 55 and 310th Avenue.
Thunderstorm Wind, Douglas
- When
- June 29, 5:10 PM CST
- Where
- Douglas County, Garfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.383, -92.900
Twelve trees were downed.
Funnel Cloud, Redwood
- When
- June 29, 5:10 PM CST
- Where
- Redwood County, 2 mi E of Milroy
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.167, -93.317
A trained spotter reported a funnel cloud.
Thunderstorm Wind, Douglas
- When
- June 29, 5:12 PM CST
- Where
- Douglas County, 5 mi NE of Garfield
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.717, -93.850
Fifty trees were downed near Pilgrim Point off County Road 34 on the shore of Lake Ida. A campground on the point sustained damage to its dining hall including blown out windows. In addition, a car was damaged by a downed tree, power lines were downed, and a propane tank was uplifted.
Thunderstorm Wind, Douglas
- When
- June 29, 5:15 PM CST
- Where
- Douglas County, 5 mi N of Alexandria
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
Trees were felled onto several houses near county roads 11 and 34.
Hail, Pope
- When
- June 29, 5:30 PM CST to 5:38 PM CST
- Where
- Pope County, 3 mi WSW of Glenwood
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.883, -93.617
Quarter sized hail fell between County Road 18 and Highway 29 from Starbuck to Long Beach to Glenwood.
Thunderstorm Wind, Douglas
- When
- June 29, 5:30 PM CST
- Where
- Douglas County, Alexandria
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.783, -93.600
A tree was downed at the intersection of 6th Avenue and Cedar Street.
Heavy Rain, Douglas
- When
- June 29, 5:30 PM CST to 6:30 PM CST
- Where
- Douglas County, Alexandria
- Reported by
- NEWSPAPER
- Coordinates
- 44.783, -93.600
Legion Park, between 8th and 9th avenues, was flooded by heavy downpours.
Flash Flood, Pope
- When
- June 29, 5:30 PM CST to 7:30 PM CST
- Where
- Pope County, Glenwood
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.783, -93.600
A dirt berm had to be constructed on Highway 28-29 to stop flood waters from flowing across the highway near the fairgrounds on the northwest side of town. Low lying property and a few roads nearby were flooded. An estimated 2.5 inches of rain fell in 30 minutes in Glenwood.
Thunderstorm Wind, Douglas
- When
- June 29, 5:40 PM CST
- Where
- Douglas County, Osakis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.050, -94.200
Trees were downed onto power lines at the intersection of Highway 27 and County Road 3.
Thunderstorm Wind, Pope
- When
- June 29, 5:50 PM CST
- Where
- Pope County, Glenwood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.800, -93.167
Several trees and power lines were downed. A truck was damaged on First Avenue SW by a downed tree. A home on First Avenue NE was struck by a pine tree that was snapped off at its base. A city vehicle shed was blown apart on the north side of town and the roof was deposited 100 yards away. Several downed trees blocked South Lakeshore Drive. Several pontoon boats and the lifts they were attached to were blown into Lake Minnewaska.
Thunderstorm Wind, Todd
- When
- June 29, 5:50 PM CST
- Where
- Todd County, Staples
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.883, -93.150
Funnel Cloud, Stearns
- When
- June 29, 5:51 PM CST
- Where
- Stearns County, 7 mi S of Sauk Centre
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.800, -93.317
A trained spotter reported via HAM Radio that they witnessed a funnel cloud from a vantage point 7 miles south of Sauk Center.
Thunderstorm Wind, Douglas
- When
- June 29, 5:55 PM CST
- Where
- Douglas County, 12 mi SE of Alexandria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.983, -93.450
Four inch tree branches were downed onto Interstate 94.
Hail, Douglas
- When
- June 29, 6:00 PM CST
- Where
- Douglas County, 2 mi S of Osakis
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.083, -93.500
Dime sized hail fell at the Interstate 94 exit to Osakis.
Thunderstorm Wind, Todd
- When
- June 29, 6:15 PM CST
- Where
- Todd County, Long Prairie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.071, -94.898 (the zone’s center; the record gives no point)
Hail, Watonwan
- When
- June 29, 6:17 PM CST to 6:32 PM CST
- Where
- Watonwan County, 4 mi WNW of La Salle
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
Pea to quarter sized hail fell for 15 minutes.
Hail, Watonwan
- When
- June 29, 6:20 PM CST
- Where
- Watonwan County, Darfur
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.083, -93.417
Funnel Cloud, Brown
- When
- June 29, 6:36 PM CST to 6:40 PM CST
- Where
- Brown County, 4 mi WSW of Hanska
- Reported by
- AMATEUR RADIO
- Coordinates
- 44.083, -93.383
A funnel cloud was reported via HAM radio about 2 miles northeast of Godahl near the intersection of County Road 4 and 132.
Hail, Brown
- When
- June 29, 6:49 PM CST
- Where
- Brown County, 3 mi SW of Hanska
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.067, -92.833
Tornado, Watonwan
- When
- June 29, 6:51 PM CST to 6:59 PM CST
- Where
- Watonwan County, 3 mi NW of Madelia
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- STORM CHASER
- Coordinates
- 44.283, -92.983
A tornado that touched down northwest of Madelia was witnessed by numerous spotters, law enforcement officials, and storm chasers. It first touched down on farmland in Riverdale Township, Section 13, along County Road 3. It slightly damaged a nearby farmhouse and a cornfield along 790th Avenue about ½ mile north of County Road 3. The tornado crossed into Madelia Township where it downed a few trees and branches before dissipating.
Hail, Renville
- When
- June 29, 6:55 PM CST
- Where
- Renville County, 7 mi S of Olivia
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.517, -92.900
Hail, Martin
- When
- June 29, 7:00 PM CST
- Where
- Martin County, Sherburn
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.983, -92.950
Hail, Martin
- When
- June 29, 7:15 PM CST
- Where
- Martin County, Dunnell
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.967, -92.867
Hail, Martin
- When
- June 29, 7:18 PM CST
- Where
- Martin County, Sherburn
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.900, -92.950
Hail, Martin
- When
- June 29, 7:20 PM CST
- Where
- Martin County, Trimont
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.567, -92.533
Tornado, Blue Earth
- When
- June 29, 7:22 PM CST
- Where
- Blue Earth County, 6 mi ENE of Lake Crystal
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- STORM CHASER
- Coordinates
- 45.583, -95.933
A storm chaser witnessed a tornado briefly touch down near Minneopa State Park. Two other storm chasers also confirmed the touchdown from different vantage points.
Hail, Watonwan
- When
- June 29, 7:35 PM CST
- Where
- Watonwan County, 3 mi E of Darfur
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.300, -96.933
Hail, Nicollet
- When
- June 29, 7:35 PM CST
- Where
- Nicollet County, 1 mi N of St George
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.650, -95.750
Hail, Brown
- When
- June 29, 7:37 PM CST
- Where
- Brown County, 4 mi W of New Ulm
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.733, -95.583
Hail, Morrison
- When
- June 29, 7:40 PM CST
- Where
- Morrison County, 1 mi W of Pierz
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.933, -95.500
Thunderstorm Wind, Martin
- When
- June 29, 7:45 PM CST
- Where
- Martin County, Truman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
An 8 inch diameter tree branch was downed.
Hail, Martin
- When
- June 29, 7:45 PM CST
- Where
- Martin County, 3 mi W of Sherburn
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.983, -95.433
Golf ball sized hail fell at the intersection of Interstate 90 and County Road 7.
Hail, McLeod
- When
- June 29, 7:49 PM CST
- Where
- McLeod County, 4 mi NE of Stewart
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.950, -95.383
Thunderstorm Wind, McLeod
- When
- June 29, 7:49 PM CST
- Where
- McLeod County, 4 mi NE of Stewart
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.633, -95.450
An 18 inch diameter tree and a few 8 inch diameter tree branches were downed at the intersection of County Road 7 and 110th Street. A tree branch took down power lines on Unit Avenue.
Tornado, Nicollet
- When
- June 29, 8:00 PM CST
- Where
- Nicollet County, 1 mi N of St Peter
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- STORM CHASER
- Coordinates
- 45.883, -95.383
A storm chaser witnessed a tornado briefly touch down.
Thunderstorm Wind, McLeod
- When
- June 29, 8:10 PM CST
- Where
- McLeod County, 4 mi N of Glencoe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
A portion of the roof of a trailer home was blown off on Essex Court.
Hail, Mille Lacs
- When
- June 29, 8:10 PM CST to 8:14 PM CST
- Where
- Mille Lacs County, 1 mi SW of Wahkon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.867, -95.167
Hail, Martin
- When
- June 29, 8:12 PM CST
- Where
- Martin County, Truman
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.650, -95.400
Hail, Blue Earth
- When
- June 29, 8:14 PM CST
- Where
- Blue Earth County, Mankato
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.350, -94.783
Thunderstorm Wind, Faribault
- When
- June 29, 8:20 PM CST
- Where
- Faribault County, 3 mi N of Winnebago
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
A downed tree smashed a grain wagon.
Thunderstorm Wind, Chisago
- When
- June 29, 8:30 PM CST
- Where
- Chisago County, Chisago City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.767, -95.200
Large branches were downed onto power lines.
Hail, Carver
- When
- June 29, 8:42 PM CST
- Where
- Carver County, 3 mi W of Gotha
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.833, -95.167
Nickel sized hail fell at the intersection of County Road 153 and County Road 50.
Lightning, Anoka
- When
- June 29, 8:45 PM CST
- Where
- Anoka County, 11 mi SE of East Bethel
- Injuries
- 1 direct, 0 indirect
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 45.967, -94.867
A 14-year-old boy was indirectly struck by lightning in the basement of a home near the intersection of 170th and Bender in Section 11 of Columbus Township. He was reaching for a glass on a table when he saw a blue flash by his feet and felt a sudden pain in his back. He was taken to a local hospital for evaluation. The time was estimated.
Hail, Carver
- When
- June 29, 8:53 PM CST
- Where
- Carver County, Chaska
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.050, -94.833
Dime sized hail fell at the intersection of Highway 41 and County Road 11.
Thunderstorm Wind, Carver
- When
- June 29, 8:53 PM CST
- Where
- Carver County, Chaska
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.821, -93.803 (the zone’s center; the record gives no point)
Trees and a few power lines were downed.
Hail, Dakota
- When
- June 29, 9:00 PM CST
- Where
- Dakota County, Eagan
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.083, -94.467
Hail, Dakota
- When
- June 29, 9:00 PM CST
- Where
- Dakota County, Mendota Hgts
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.683, -94.983
Hail, Dakota
- When
- June 29, 9:04 PM CST
- Where
- Dakota County, Burnsville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.650, -94.733
Dime to nickel sized hail fell at the intersection of Cliff Road and Nicollet.
Thunderstorm Wind, Anoka
- When
- June 29, 9:10 PM CST
- Where
- Anoka County, Coon Rapids
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.650, -95.400
Flash Flood, Mille Lacs
- When
- June 29, 9:15 PM CST to 11:30 PM CST
- Where
- Mille Lacs County, Countywide
- Property damage
- $100
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.083, -94.633
Several roads were covered by water including 100th Avenue and 45th Avenue just south of Highway 27. Rainfall amounts of 3.5 to 4.5 inches were reported in the Isle, Onamia, and Wahkon areas. Most of the rain fell in one hour.
Flash Flood, Morrison
- When
- June 29, 9:15 PM CST to 11:30 PM CST
- Where
- Morrison County, Countywide
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.117, -94.550
A total of 3.25 inches of rain was recorded in 30 minutes 5 miles south of Fort Ripley.
Thunderstorm Wind, Waseca
- When
- June 29, 9:17 PM CST
- Where
- Waseca County, 3 mi E of Otisco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 43.567, -94.783
The roof of a shed was blown off at a farm on 160th Street.
Thunderstorm Wind, Carver
- When
- June 29, 9:19 PM CST
- Where
- Carver County, Chaska
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.650, -94.733
Tree branches up to 4 inches in diameter were downed.
Thunderstorm Wind, Waseca
- When
- June 29, 9:19 PM CST
- Where
- Waseca County, Waseca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.767, -94.717
Lightning, Waseca
- When
- June 29, 9:20 PM CST
- Where
- Waseca County, 2 mi NW of Waseca
- Reported by
- NEWSPAPER
- Coordinates
- 44.150, -94.100
An outbuilding at a farm was destroyed by a lightning-related fire on 110th Street in Section 36 of Iosco Township. The time was estimated.
Lightning, Waseca
- When
- June 29, 9:20 PM CST
- Where
- Waseca County, 3 mi E of Waseca
- Reported by
- NEWSPAPER
- Coordinates
- 45.250, -94.450
A bolt of lightning struck the fascia of a home on 368th Avenue and came out through the siding. Three people inside the structure felt tingling immediately after the bolt hit, but were uninjured. The time was estimated.
Hail, Waseca
- When
- June 29, 9:20 PM CST
- Where
- Waseca County, 4 mi E of Waseca
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.050, -94.767
Penny sized hail fell near the Waseca and Steele County border east of Waseca.
Thunderstorm Wind, Steele
- When
- June 29, 9:25 PM CST
- Where
- Steele County, Meriden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.417, -94.533
An 18 inch diameter tree was downed onto Highway 14 in Meridan Township.
Thunderstorm Wind, Goodhue
- When
- June 29, 9:35 PM CST
- Where
- Goodhue County, Kenyon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.983, -94.117
Two trees were downed. One tree fell onto a garage.
Thunderstorm Wind, Goodhue
- When
- June 29, 9:35 PM CST
- Where
- Goodhue County, Cannon Falls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.833, -94.433
Thunderstorm Wind, Washington
- When
- June 29, 9:40 PM CST
- Where
- Washington County, Oakdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.650, -94.800
A few trees and power lines were downed.
Thunderstorm Wind, Washington
- When
- June 29, 9:40 PM CST
- Where
- Washington County, 2 mi SSE of Lake Elmo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.750, -94.433
Eleven power poles were snapped along Manning Avenue (County Road 15) south of County Road 10 near Oak-Land Junior High School.
Thunderstorm Wind, Washington
- When
- June 29, 9:45 PM CST
- Where
- Washington County, Stillwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.317, -94.550
At least 12 trees up to 50 feet tall and 20 inches in diameter were downed in the Norcrest Avenue area.
Thunderstorm Wind, Washington
- When
- June 29, 9:48 PM CST
- Where
- Washington County, Woodbury
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.750, -94.433
A citizen on Duckwood Trail recorded a wind gust of 59 MPH. A tree on the property was downed onto a deck. More than 50 trees were downed across the city, mainly south of Valley Creek Road and west of Woodbury Drive. The Colby Lake development was hardest hit. One home lost a corner of its roof and yard objects were thrown around.
Thunderstorm Wind, Goodhue
- When
- June 29, 10:00 PM CST
- Where
- Goodhue County, Red Wing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.350, -93.950
Several trees were downed. One downed tree blocked a road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Ohio, June 29, 20052 deaths · 7 injured · $10,000 · 1.75 in hail · 6 events
- Tornadoes and Flash Flooding in North Dakota, June 29 to 30, 2005$225,000 · F2 · 30 events
- Hail and Damaging Winds in Wisconsin, June 29 to 30, 20051 death · 68 kt wind · 15 events
- Heat in Louisiana, June 29, 20051 death · 1 event
- Hail and Damaging Winds in Iowa, June 29, 2005$460,000 · 73 kt wind · 75 events
- Tornado and Hail in Kansas, June 29, 2005$1.9 million · F1 · 8 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 2005F2 · 28 events
- Hail and Damaging Winds in Massachusetts, June 29, 2005$205,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Iowa, June 29 to 30, 2005$155,000 · 65 kt wind · 14 events
- Lightning Strike in Pennsylvania, June 29, 2005$250,000 · 1 event
- Hail and Damaging Winds in Indiana, June 29, 2005$200,000 · 1 in hail · 5 events
- Flash Flood in New Hampshire, June 29, 2005$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461891, 5462874, 5462875, 5462876, 5462877, 5462878, 5462879, 5462880, 5462881, 5462882, 5462883, 5462884, 5462885, 5462939, 5462886, 5462935, 5462936, 5462937, 5462938, 5462940, 5462941, 5462942, 5462943, 5462944, 5462945, 5462946, 5462947, 5462948, 5462949, 5462950, 5462951, 5461890, 5461892, 5461893, 5461894, 5461895, 5461896, 5461897, 5461898, 5461899, and more.